MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X400MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X400MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3425-1400S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device remains implanted.
 
Event or Problem Description
As reported: "long gamma nail with 2 dall miles cables.Proximal portion of the nail broke.Revision surgery required.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, although the device was not returned for evaluation, an x-ray was provided by the customer which supported the event.A device inspection was not possible since the affected device was still implanted in the patient.A clinical statement was requested to hcp, based on the one x-ray in a/p view provided by customer.¿the fracture is unfavorable in terms of stability and for this reason the surgeon has probably decided to use the cables for additional stability.There seems to be a very long medial fragment, that has to be stabilized.However, despite the cables the medial support is reduced.Therefore, a higher load was on the nail and the lag screw.The initial reduction of the fracture seems to be pretty well.It cannot be said with one x-ray whether the bone is osteoporotic or osteopenic.Likely, but there are no clean signs, and this would have contributed only little to the failure.The race between the healing of the fracture and the expected failure of the nail has unfortunately ended unfavorably with a fracture of the nail.¿ based on the clinical opinion fracture was highly unstable and the load got transmitted on the nail and it broke subsequently.A review of the labeling did not indicate any abnormalities.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.Due to insufficient information and product not returned the exact root cause could not be provided.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
LONG NAIL KIT R1.5, TI, RIGHT GAMMA3® Ø11X400MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9434352
Report Number0009610622-2019-00953
Device Sequence Number19482199
Product Code HSB
UDI-Device Identifier07613252273851
UDI-Public07613252273851
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2022
Device Model Number3425-1400S
Device Catalogue Number34251400S
Device Lot NumberK01F1B6
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/12/2019
Supplement Date Received by Manufacturer02/26/2020
Initial Report FDA Received Date12/06/2019
Supplement Report FDA Received Date03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR